I have a 10 year old Llasa Apso who had a fatty cyst removed from her side approximately 7 months ago. While at the Veterinary Hospital the Dr. did a total examination. He cleaned wax from her ears and prescribed the use of Otomax 7.5 for me to use stating that she had a low grade ear infection. I used the medication for 10 days, applying 8 drops in each ear every day. Almost immediately I noticed a change in her whenever I would talk to her. I thought that it was due to liquid being in her ear that perhaps she couldn't hear me quite right. Since the time of treatment there have been times when I thought she could hear me and times that I now know she can't. It seems like she can hear high pitched sounds but if you are talking normally to her, she can't hear a thing, absolutely no recognition of your voice. Prior to taking the meds, her hearing was fine. She had never had any kind of trouble with her ears at all.
My question is, is there anything that can be done to reverse the effects of the medication?
I do not blame the Veterinarian. I blame myself. I should have researched the medication before starting treatment instead of researching it 7 months later. Had I done my homework, I would have known immediately that when she seemed different there was something going wrong.
I am hoping someone can give me some input before I speak with the Vet about this. He isn't the easiest man to communicate with.
Thank you for your time and a very special thank you for anyone who can help guide me in what I need to do to help my little friend. I am just heartsick and she isn't the same perky little girl she used to be.